Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The conjugacy function


Author: Walter Leighton
Journal: Proc. Amer. Math. Soc. 24 (1970), 820-823
MSC: Primary 34.42
DOI: https://doi.org/10.1090/S0002-9939-1970-0257464-7
MathSciNet review: 0257464
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The conjugacy function $ \delta (x)$ of the differential equation $ y'' + p(x)y = 0$ is defined as the distance from a point $ x$ to its first conjugate point. Conditions that $ \delta (x)$ be convex or concave are given, as well as conditions that $ \delta (x)$ be an increasing or decreasing function. The lemma provides a novel type of comparison theorem.


References [Enhancements On Off] (What's this?)

  • [1] R. L. Potter, On self-adjoint differential equations of second order, Pacific J. Math. 3 (1953), 467-491. MR 15, 32. MR 0056156 (15:32k)
  • [2] A. Samanich Skidmore and Walter Leighton, On the oscillation of solutions of a second-order linear differential equation, Rend. Circ. Mat. Palermo (2) 14 (1965), 327-334. MR 35 #5706. MR 0214857 (35:5706)
  • [3] Walter Leighton, On self-adjoint differential equations of second order, J. London Math. Soc. 27 (1952), 37-47. MR 13, 745. MR 0046506 (13:745b)
  • [4] -, Principal quadratic functionals, Trans. Amer. Math. Soc. 68 (1949), 253-274. MR 11, 603. MR 0034535 (11:603f)
  • [5] Walter Leighton and A. D. Martin, Quadratic functionals with a singular end point, Trans. Amer. Math. Soc. 78 (1955), 98-128. MR 16, 598. MR 0066570 (16:598c)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34.42

Retrieve articles in all journals with MSC: 34.42


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0257464-7
Keywords: Second-order linear differential equation, conjugate point, conjugacy function, comparison theorem
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society